Recent PM readings that I don't understand..

First of all, I apologize for not posting in quite a while. Everything has been well and time flies! Typically, I forget that I have the PM on board as it does it's job that well! My most recent reading has a few things I don't understand and maybe someone here can help me interpret them. I haven't heard anything from the DR., so maybe that's a good thing?

BTW, can the device tell if the episodes happen while I am excercising? I ask, because I haven't had any symptoms of what is being read.. 

There were 11 NSVT episodes. The episode on 2/7/2022 is consistent with
NSVT lasting 6 beats @ 210 bpm. The remaining EGMs are consistent with
AT/SVT lasting up to 1 minute, 33 seconds @ max ventricular rates of 180-
187 bpm.
Ap= 0.2%, Vp= 98.5%.

Thanks in advance


7 Comments

You have been absent for a long time !

by Gemita - 2022-07-13 20:05:28

Your doctor is clearly not concerned, particularly since you are asymptomatic.  

You ask, "BTW, can the device tell if the episodes happen while I am excercising? I ask, because I haven't had any symptoms of what is being read.."  Yes the device can tell if the arrhythmia episodes happen during exercise and can differentiate between a high heart rate caused by an arrhythmia and a high heart rate caused by exercise.

My interpretation of your data would be:-

There were 11 NSVT (non sustained ventricular tachycardia) episodes seen since last pacemaker interrogation.   The episode on 2/7/2022 is consistent with NSVT lasting 6 beats @ 210 bpm. The remaining EGMs (intra cardiac electrograms) (pacemaker ECGs) are consistent with AT/SVT (atrial tachycardia/supraventricular tachycardia) lasting up to 1 minute, 33 seconds @ max ventricular rates of 180-187 bpm.
Ap (atrial paced) = 0.2% (you are paced minimally in the right atrium) and  Vp (ventricular paced) = 98.5%. You are paced almost completely in the right ventricle.

Please visit more often.

Absence..

by USMC-Pacer - 2022-07-13 20:42:16

@Germita Sorry about the absense.. Thank you for the reply.. I do remember getting my heartrate that high on a couple of tough bike hill climbs. I wonder if that is what caused those? I should be more careful. On a side note, I have been working pretty hard cycling all spring and summer and nothing is mentioned since February if I am reading it right.. Hopefully it corrected itself :)

Thank you again for your fast reply

Exercise induced arrhythmias

by Gemita - 2022-07-14 03:33:20

USMC-Pacer, it is hard to say what caused your arrhythmias but exercise induced arrhythmia/tachycardia is extremely common for those who push themselves to their limits.  And I don’t think you can be more careful because being a cyclist you are bound to want to face further challenges in the future.  Having said that I also have atrial and ventricular arrhythmias and my recent NSVT episode occurred apparently while at rest lasting some 8 seconds.

All I can say is please make sure that you keep well hydrated because dehydration and electrolyte disturbances have triggered some of my NSVT episodes.  Your doctors are probably keeping an eye on the number of episodes of NSVT you are getting and if these increase in frequency and duration they may look for other causes.

Yes your non sustained VT (an arrhythmia lasting less than 30 seconds), means that it corrected itself.  If it had been sustained, duration over 30 seconds at a heart rate over 100 bpm, you might have had serious  symptoms and been in trouble.   Some of my atrial tachyarrhythmia episodes have triggered NSVT in the past, (or have been wrongly classified as NSVT episides at times?) so my doctors are watching the latter arrhythmia closely now. 

I see you had exercise induced high grade AV Block as the reason for your pacemaker, so you have had arrhythmias for some time.  Hopefully they are generally under firm control and stay that way.  I have had arrhythmias for years apparently (sadly not always exercise induced) but with my pacemaker and beta blocker there has been a marked reduction in arrhythmia frequency, duration and heart rate.  Hope it is the same for you too. 

On your last point about exercising all spring and summer and nothing being mentioned since February 7th, this doesn't mean that you have been free from arrhythmias all this time.  The pacemaker will only store and report events that meet the criteria set up by your EP to be reported on.  For example my atrial arrhythmias will trigger an internal EGM when episodes exceed 171 bpm for a certain duration.  Likewise my ventricular arrhythmia will need to exceed I believe 154 bpm for more than three beats to be flagged as an event.  You might have similar settings

Knowledge..

by USMC-Pacer - 2022-07-14 12:19:57

Germita,

Clearly you have what I lack, knowledge. I try my best to read up on this stuff but it's confusing. I typically wind up in the medical abstracts that may as well be in another language. Two years ago, a medication - diltiazem - sent me for quite a loop of low ejection fraction found on a routine echo. My cardio got me off that medication and put me on cardvedilol and I'm back to normal pumping :) Funny, I've been complaining about beta-blockers for years and now I'm back on one. I say that because I used to blame them for exhaustion, mental cloudiness, ED, ect... I cycle and lift weights and was noticing decreased tone, vascularity, strength, weight gain... When I plug those into a symtom checker, it doesn't mention the option of beta-blockers, it comes back to low testosterone. Seven years ago when I was on metoprolol, I mentioned the Low T to my primary (now retired), and he laughed at me, wouldn't refer me to a urologist, and told me if I "want to go down that rabbit hole, find another doctor." (?old scholl) I've been with him since i was a teenager. So, I continued to blame the beta blocker, lol. NOW, he is retired, my symptoms above have worsened and when I mentioned the above story to my new primary, she said "well lets check your testerone levels!" Oh boy, LOW!!!!! I was referred to a urologist and I'm starting T therapy in a couple of weeks. Anyway, I'm not sure if this is making a connection to other heart issues, but there definitely is data that suggest Low T can wreak havoc on our cardiovascular system. Sorry for the LONG post, still researching and trying to put things together. I haven't searched here for testosterone issues yet, but it wouldn't surprise me if others have been down this road... Thanks again for your replies. It's great to converse with people in the same boat :)

Sex hormones

by Gemita - 2022-07-14 14:55:39

Thank you for your message USMC-Pacer.  Yes it is all about finding the right medication.  I am surprised about Diltiazem causing problems for you.  Many members are on this med and it can be a very good alternative for those unable to tolerate a Beta blocker.  I am glad Carvedilol suits you better.

Sex hormones.  Will you start a new thread on this intriguing subject or shall I?  I attach a couple of old Pacemaker Club links to get us started as well as an article on “The link between sex hormones and Susceptibility to Cardiac Arrhythmias”.

Yes the declining female hormone, oestrogen can wreak havoc on our cardiovascular system too.  It was around the time of my early menopause that I developed a heart murmur and arrhythmias so I can well believe the difficulties you are having with Low Testosterone.  Anyway, the following links may be of interest to you.  You will need to copy and paste the links into your main browser to open them.

https://www.pacemakerclub.com/message/22989/testosterone-replacement

https://www.pacemakerclub.com/message/2169/increased-heart-rate-when-resting

https://www.frontiersin.org/articles/10.3389/fcvm.2021.644279/full

TRT

by USMC-Pacer - 2022-07-14 15:30:15

Yep, the homones are just as important for women goind through menupause as men going though andropause <--- a term I've never heard before my researching.. You alway here about menupause - sorry to hear about your issues with it :(

Great articles. I will say that I've read numerous abstracts (ones I can comprehend :)) that have debunked the fact that testosterone replacement causes heart attacks. It is quite the oposite if it isn't treated. Note that I said testerone replacement, not a bodybuilding cycle which is a different world. Also, I think that is why doctors push back on it so much.

Yes, I will definitely post something when I get up and running. Strange that I think my symptoms (for the past 5-7 years) are caused from the "Low T." I can find some articles about that. I can also find articles that state just the opposite. A lot of doctors admit that they don't know "what came first, the chicken or the egg." I really wish my lifelong primary doctoer wasn't so stubborn about it. I wish now that I had got a 2nd opinion.. Oh well, no going back. All I know is that my urologist said that I will most likely end up in metobolic syndrome very soon if I don't fix the hormone isssue.. She says it's a viscious circle...The only part of METS that I am missing is diabetes (for now..lol) At the moment, other than T, TT, LSH, and FSH, my bloodwork is normal and I'm thankful for that! At least I think.. my next visit she is going to test all my thyroid levels. I'll report back.. thanks!

low trt

by athena123 - 2022-07-16 15:17:49

having low testosterone can also cause anxiety and depression. its better for you mentally and physically to have your hormones balanced. 

You know you're wired when...

You have an excuse for being a couch potato.

Member Quotes

To tell you the truth I never even give it a second thought. While growing up it never stopped me from doing anything and to this day my girlfriend or my kids need to remind me that I have one!